Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 6, 2014, 6:08 AM PDT. It took effect at Aug 6, 2014, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2014, 6:08 AM PDT (13:08 UTC)
- In effect from
- Aug 6, 2014, 2:00 PM PDT
- Expired
- Aug 6, 2014, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS86 KOTX 061308 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 608 AM PDT WED AUG 6 2014 ...BREEZY WITH LOW RELATIVE HUMIDITY CENTRAL CASCADE VALLEYS LATE THIS AFTERNOON AND EARLY EVENING... .WINDS WILL INCREASE LATE THIS AFTERNOON INTO THE EARLY EVENING OVER LAKE CHELAN...ENTIAT VALLEY...WENATCHEE VALLEY...AND ON RIDGE TOPS. THIS COMBINED WITH LOW RELATIVE HUMIDITY WILL ELEVATE THE RISK FOR RAPID FIRE SPREAD WITH ANY NEW OR ONGOING FIRES. WAZ677-070000- /O.NEW.KOTX.FW.W.0012.140806T2100Z-140807T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 608 AM PDT WED AUG 6 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST WINDS WENATCHEE AREA AND ON RIDGE TOPS. * RELATIVE HUMIDITIES: 14 TO 23 PERCENT. * IMPACTS: BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
765 WWUS86 KOTX 062324 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 424 PM PDT WED AUG 6 2014 ...BREEZY WITH LOW RELATIVE HUMIDITY CENTRAL CASCADE VALLEYS LATE THIS AFTERNOON AND EARLY EVENING... .WINDS HAVE INCREASED THIS AFTERNOON AND WILL REMAIN ELEVATED INTO THE EARLY EVENING OVER LAKE CHELAN...ENTIAT VALLEY...WENATCHEE VALLEY...AND ON RIDGE TOPS. THIS COMBINED WITH LOW RELATIVE HUMIDITY WILL ELEVATE THE RISK FOR RAPID FIRE SPREAD WITH ANY NEW OR ONGOING FIRES. WAZ677-070300- /O.CON.KOTX.FW.W.0012.000000T0000Z-140807T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 424 PM PDT WED AUG 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 677... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: 12 TO 23 PERCENT. * IMPACTS: BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
705 WWUS86 KOTX 070254 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 754 PM PDT WED AUG 6 2014 WAZ677-070400- /O.EXP.KOTX.FW.W.0012.000000T0000Z-140807T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 754 PM PDT WED AUG 6 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 677... THE BREEZY WINDS WILL GRADUALLY SUBSIDE OVERNIGHT AND RELATIVE HUMIDITY VALUES RECOVER. THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS WILL DECREASE FOR THE EAST WASHINGTON CENTRAL CASCADE VALLEYS...INCLUDING LAKE CHELAN...ENTIAT VALLEY AND WENATCHEE VALLEY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 6, 5:09 AM PDT, 59 minutes earlier.
Area forecast discussion, Aug 6, 5:09 AM PDT, 59 minutes before
Area Forecast Discussion National Weather Service Spokane WA 509 AM PDT WED AUG 6 2014 .SYNOPSIS... The Inland Northwest will experience a reprieve from our hot summer temperatures over the next few days. Afternoon high temperatures today through Saturday will range from the mid 80s to the lower 90s, which is about average for early August. More hotter than average weather is expected to return early next week. && .DISCUSSION... Today through Thursday night...A transition to a zonal (westerly) flow is underway with a slightly cooler and more stable pattern expected. This will result in dry conditions over the Inland Northwest with temperatures around 3-5 degrees above normal today...and then near normal on Thursday. Main concern today will be winds through the Cascade gaps and impacts with ongoing wildfires along the East Slopes of the Cascades. The marine layer looks to deepen over western Washington to 3000-4000 feet which will be sufficient to keep relative humidities in the 20-25% range at Ellensburg although sustained winds will increase to 20-30 mph. For Wenatchee winds will also be on the increase to 15-25 mph with the marine layer likely not deep enough to bring in the higher dew points with RH's expected to drop below critical levels. However critical rh/wind thresholds may be more localized in this zone. Will continue to evaluate potential for possible highlights this morning. JW Friday through Sunday: The broad 500mb trough currently over the Gulf of Alaska is expected to move into British Columbia on Friday. The GFS and Canadian models shear the trough into two pieces as it moves inland, leaving some remnants of the upper trough to languish over western Oregon through the weekend. The ECWMF is a bit more progressive, but is an outlier compared to the GFS ensembles. Our forecast was based on the GFS/Canadian which favors scattered thunderstorm development on Saturday/Sunday over Oregon, the Blue Mountains of southeast Washington, and the high terrain of the Idaho Panhandle. Look for temperatures to climb above average Saturday and Sunday. A GFS/Canadian scenario pushes temperatures into the upper 80s to lower 90s for Saturday, and lower to mid 90s by Sunday. If the cooler ECMWF verifies, the warm up may not be quite as abrupt. /GKoch Monday through Thursday morning: The beginning of the work week will start off hot, but things should start to moderate was we head into the middle of the week. The Inland Northwest will still be in the grips of an upper level ridge on Monday, with temperatures of 10 to 12 degrees above normal once again likely. However, a closed low pressure system off the California coast could bring some changes to the region. Location of the low pressure is still somewhat in question, but if the system is far enough north, it could bring some increased cloud cover and slight chances for precipitation to mainly far southeast Washington into the central/southern idaho Panhandle. The low pressure should begin to move east as a larger trough traverses the region during the Tuesday/Wednesday time frame. This would at least bring some chances for precipitation, possibly to a larger area. Or, at the very least, could bring increased cloud cover and cool off temperatures closer to where they should be (but still above normal at this point). ty && .AVIATION... 12Z TAFS: A dry westerly flow will continue through 12z Thursday with a few passing high clouds. Smoke will continue from area wildfires over North Central Washington. Thus far surface visibilities have remained above 6SM so for most TAF sites the smoke should be primarily aloft betweeen 10k-20k feet MSL. Winds will again pick up at KEAT late this afternoon/early evening as pressure gradients increase. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 89 61 86 60 85 61 / 0 0 0 0 0 0 Coeur d'Alene 88 58 85 57 85 57 / 0 0 0 0 0 10 Pullman 86 53 85 52 84 53 / 0 0 0 0 0 10 Lewiston 95 63 94 63 91 64 / 0 0 0 0 0 10 Colville 94 56 91 54 89 55 / 0 0 0 0 0 0 Sandpoint 87 53 83 52 83 52 / 0 0 0 0 0 10 Kellogg 85 58 83 57 83 57 / 0 0 0 0 10 10 Moses Lake 94 60 91 59 89 60 / 0 0 0 0 0 0 Wenatchee 92 65 90 64 88 65 / 0 0 0 0 0 0 Omak 96 61 92 61 90 60 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.